MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSCILLATING SAW; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

SMITH & NEPHEW, INC. OSCILLATING SAW; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 72204092
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, which was not used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual assessment was performed and showed due to the internal corrosion the device was unable to be disassembled.Functional inspection could not be performed.This device was manufactured in sept 2014.This failure is caused by wear from use.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found other related failures.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that the oscillating saw has a unspecified failure.It is unknown whether the event happened during surgery and if there was a patient involvement.No further information available.Results of investigation revealed that during visual assessment the oscillating saw had internal corrosion which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
OSCILLATING SAW
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10592548
Report Number3003604053-2020-00111
Device Sequence Number19152922
Product Code GFA
UDI-Device Identifier00885554033236
UDI-Public885554033236
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1